Georgia, 2011Hail and Damaging Winds in Georgia, June 12 to 17, 2011
June 12 to 17, 2011 · NWS TAE · 16 events in 9 counties and zones
A moist and unstable air mass produced scattered afternoon and evening thunderstorms across southwest and south central Georgia. Unseasonably steep mid level lapse rates were also present, which contributed to several reports of large hail as well as damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $52,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist and unstable air mass produced scattered afternoon and evening thunderstorms across southwest and south central Georgia. Unseasonably steep mid level lapse rates were also present, which contributed to several reports of large hail as well as damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 12, 7:50 PM EST, 35 minutes earlier.
Area forecast discussion, Jun 12, 7:50 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
850 PM EDT SUN JUN 12 2011
.UPDATE...
UPPER LEVEL ENERGY IN THE FORM OF A WEAK CLOSED LOW HAS NOW EXITED
OFF THE SOUTHEAST COAST LEAVING OUR REGION UNDER A MORE NEUTRAL
UPPER LEVEL PATTERN TO THE EAST OF THE BUILDING HEIGHTS ALONG THE
WESTERN AND CENTRAL GULF COAST. THE 00Z KTLH SOUNDING...ALTHOUGH
LIKELY PARTIALLY MODIFIED BY EARLY CONVECTION IN THE AREA...IS
SHOWING A FAIRLY TYPICAL PROFILE FOR THE MIDDLE OF JUNE. LAPSE RATES
ARE NOTHING SPECTACULAR ABOVE THE BOUNDARY LAYER...HOWEVER THE
MID-LEVEL MOISTURE DID RECOVER FROM WHAT WAS SEEN IN PREVIOUS DAYS.
MID-LEVEL THETA-E VALUES WERE RIGHT AROUND CLIMATOLOGY BETWEEN
325-328K. THIS LESS HOSTILE ENVIRONMENT FOR DEEP CONVECTION ALLOWED
A GOOD COVERAGE OF SHOWERS AND STORMS ACROSS THE WESTERN AND
SOUTHERN PORTIONS OF THE FORECAST AREA. THE CONVECTION WAS MUCH MORE
ISOLATED UP INTO SOUTH-CENTRAL GA WHERE THE INFLUENCE OF THE
SEA-BREEZE WAS LIMITED. AREAS UP TOWARD ALBANY AND TIFTON WERE ABLE
TO EFFICIENTLY MIX OUT THEIR DEWPOINTS DOWN TO THE LOWER AND MIDDLE
50S. WITH THESE DRIER LOW LEVELS...THE SURFACE CAPE VALUES WERE MUCH
LOWER.
THE GRADIENT AT THE SURFACE IS VERY WEAK WITH LOW LEVEL FLOW
DOMINATED BY THE AFTERNOON SEA-BREEZE AND ANY RAIN COOLED OUTFLOW
FROM THE SCT CONVECTION. WITH THE LOSS OF DIURNAL HEATING...THE
CONVECTIVE ACTIVITY IS QUICKLY DISSIPATING. WE USUALLY SEE A FEW
VERY ISOLATED STORMS DURING THE LATER EVENING AS RESIDUAL BOUNDARIES
OCCASIONALLY COLLIDE. THIS WILL BE THE CASE FOR THE NEXT COUPLE OF
HOURS...HOWEVER COVERAGE WILL BE VERY ISOLATED WITH MOST PLACES
HAVING SEEN THEIR RAINFALL (OR LACK THERE OF DEPENDING ON YOUR
LOCATION) FOR THE DAY.
WILL BE A WARM OVERNIGHT PERIOD WITH TEMPERATURES REMAINING IN THE
70S. CONVECTIVE BLOWOFF WILL SLOWLY DISSIPATE ALLOWING SKIES TO
BECOME MOSTLY CLEAR AFTER MIDNIGHT. THE WARM LOW TEMPERATURES WILL
HELP KICKSTART OUR DIURNAL RISE MONDAY MORNING INTO ANOTHER VERY HOT
AFTERNOON. MORE ON THE FIRST PART OF THE WEEK BELOW IN THE PREVIOUS
DISCUSSION FROM THIS AFTERNOON.
&&
.PREVIOUS DISCUSSION (MONDAY THROUGH TUESDAY NIGHT)...
THE UPPER TROUGHING OVER THE NE GULF WILL CONTINUE TO WEAKEN OVER
THE NEXT COUPLE OF DAYS ALLOWING THE HIGHER HEIGHTS OVER THE SRN
PLAINS TO BUILD EWD ALONG THE GULF COAST. 850 TEMPS OF AROUND 18C
TODAY WILL WARM TO AROUND 20C ON MON AND 21-22C BY TUE. THE ENERGY
CURRENTLY TRAVERSING THE RIDGE WILL APPROACH THE APPALACHIANS
TOMORROW AS ENERGY ROTATES AROUND THE QUEBEC LOW. BY TUE...THE
SYSTEMS WILL MERGE RESULTING IN A LONG WAVE TROUGH ALONG AND OFF THE
E COAST. UPSTREAM...THE FORECAST AREA WILL GET INTO A PERIOD OF NW
FLOW ALOFT. AT THE SURFACE...THE GRADIENT WILL GRADUALLY TIGHTEN
BETWEEN THE TROUGH TO THE N AND HIGH PRESSURE OVER THE GULF BRINGING
LOW LEVEL WLY FLOW TO THE REGION. 1000-700 MB MEAN VECTOR WINDS WILL
BE LIGHT OUT OF THE NW ON MON WITH INCREASING NORTHWESTERLIES BY
TUE. ALL OF THESE INGREDIENTS WILL SPELL A CONTINUATION OF BELOW
NORMAL POPS AND ABOVE NORMAL TEMPS...BOTH TRENDS WE HAVE BECOME
FAMILIAR WITH OVER THE LAST COUPLE OF MONTHS. FOR THIS FORECAST...WE
GENERALLY ACCEPTED MOS MIN TEMPS AND WENT A COUPLE OF DEGREES ABOVE
MAX TEMPS. THIS WILL MEAN ANOTHER DAY WHERE NWRN PORTIONS OF THE
FORECAST AREA WILL REACH OR SLIGHTLY SURPASS 100 DEGREES ON MON...
INCLUDING MAI...DHN AND ABY. TLH WILL GET CLOSE. THE HOTTEST AREAS
MAY NOT SEE ANY CONVECTION DEVELOP. FURTHER S...WE ARE LOOKING FOR
CHANCE POPS ACROSS OUR FL AND S CENTRAL GA ZONES. HEAT INDICES WILL
MAX OUT AT 105-108 DEGREES ACROSS THE PANHANDLE. ON TUE...CONDITIONS
LOOK EVEN MORE SUPPRESSED WITH NO MORE THAN SLIGHT CHANCE POPS MOST
AREAS. MAX TEMPS SHOULD EXCEED 100 FROM TLH N AND W. TLH SHOULD
EASILY BREAK THE STATION RECORD FOR JUN 14 OF 99 DEGREES SET MOST
RECENTLY IN 1998. HEAT INDICES ON TUE WILL REACH OR EXCEED 105
DEGREES ACROSS MOST OF OUR FL ZONES AND COULD REACH HEAT ADVISORY
CRITERIA (110) ACROSS THE COASTAL COUNTIES OF THE BIG BEND AND
PANHANDLE WHERE THE SEA BREEZE WILL BE PINNED TO THE COAST BY THE
STRONG NWLY FLOW.
&&
.MARINE...TONIGHT THROUGH FRI.
THE GRADIENT WILL GRADUALLY TIGHTEN BETWEEN A LOW PRESSURE TROUGH
NORTH OF THE WATERS AND HIGH PRESSURE OVER THE GULF OVER THE NEXT
COUPLE OF DAYS. THIS WILL RESULT IN A MODERATE INCREASE IN MAINLY
WESTERLY WINDS OVER THE WATERS. SEAS WILL ALSO BUILD GRADUALLY.
CONDITIONS SHOULD REMAIN BELOW CAUTION CRITERIA FOR THE MOST PART
THROUGH THIS PERIOD EXCEPT FOR PERHAPS A BRIEF PERIOD TUESDAY
EVENING.
&&
.AVIATION...
THE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ASSOCIATED WITH
THE SEA BREEZE CIRCULATION AND WEAKENING UPPER LEVEL LOW WERE A BIT
MORE NUMEROUS TODAY THAN ON SATURDAY...BUT RAINFALL AMOUNTS WERE
SPARSE AT THE TERMINALS. DHN HAD THE MOST WITH 0.23 INCHES OF
RAIN...WHILE TLH HAD 0.02"...ECP HAD JUST A TRACE...WHILE NO RAIN
HAS FALLEN THUS FAR AT ABY AND VLD. WITH ALL OF THE GUIDANCE
REMAINING OPTIMISTIC...RELIED HEAVILY ON PERSISTENCE FOR THIS TAF
PACKAGE...WHICH WILL BE PREVAILING VFR VIS AND CIGS FOR MOST OF THE
NIGHT...WITH JUST A 2-4 HR PERIOD OF MVFR VIS TOWARDS SUNRISE MONDAY
MORNING. THE LONE EXCEPTION WILL BE VLD...WHERE A LONGER PERIOD OF
MVFR VIS IS EXPECTED ALONG WITH A BRIEF PERIOD OF IFR CONDITIONS.
HOWEVER...WITH THE SFC WINDS NOW MORE OUT OF THE SW TO W...DO NOT
EXPECT THE SMOKE FROM THE ONGOING WILDFIRES TO THE EAST OF OUR CWA
TO BE MUCH OF A FACTOR AT THE EASTERN TERMINALS TONIGHT. ON
MONDAY...EXPECT THE SCT AFTERNOON SHOWERS AND THUNDERSTORMS TO BE
HELD CLOSER TO THE COAST...AS THE OFFSHORE FLOW WILL WORK AGAINST
THE INLAND PENETRATION OF THE SEA BREEZE. THEREFORE...HAVE LIMITED
THE CONVECTIVE PROB30 GROUPS TO ECP...TLH...AND VLD.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 73 99 73 102 75 / 20 30 10 20 10
PANAMA CITY 76 94 77 94 78 / 20 20 10 20 10
DOTHAN 73 101 74 102 75 / 20 10 10 20 10
ALBANY 72 101 71 103 74 / 20 10 10 20 20
VALDOSTA 72 100 72 100 73 / 30 40 20 20 20
CROSS CITY 72 93 74 96 75 / 10 40 10 30 20
APALACHICOLA 76 91 78 92 79 / 10 20 10 20 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
UPDATE...MROCZKA
AVIATION...GOULD
PREVIOUS DISCUSSION...WOOL
Hazardous weather outlook, Jun 12, 3:05 AM EST, 17 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
405 AM EDT SUN JUN 12 2011
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-130815-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
405 AM EDT SUN JUN 12 2011 /305 AM CDT SUN JUN 12 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
ANOTHER HOT DAY IS ON TAP WITH INLAND TEMPERATURES REACHING THE
UPPER 90S. THE SEABREEZE WILL BRING SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS MUCH THE TRI-STATE ARE THIS AFTERNOON INTO
LATE EVENING. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAIN.
TEMPERATURES WILL REMAIN MILD TONIGHT. SMOKE FROM TWO LARGE
WILDFIRES BURNING OVER SOUTHEAST GEORGIA MAY SPREAD WEST WITH THE
LATE ARRIVAL OF THE EAST COAST SEA-BREEZE. THE MOST LIKELY AREAS TO
SEE THE POTENTIAL FOR SMOKE WOULD BE ALONG THE I-75 CORRIDOR.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A SCATTERING OF TYPICAL AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL CONTINUE EACH DAY THIS WEEK. WHILE ANY OF THE
STRONGER CELLS MAY CONTAIN SMALL HAIL AND BRIEF STRONG WIND
GUSTS...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
BLOCK
In the hours before
Special weather statement, Jun 12, 3:16 PM EST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
416 PM EDT SUN JUN 12 2011
GAZ142-122045-
EARLY GA-
416 PM EDT SUN JUN 12 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EARLY COUNTY IN
SOUTHWEST GEORGIA...
* UNTIL 445 PM EDT
AT 413 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 37 MILES EAST OF DOTHAN...OR NEAR OLD DAMASCUS...MOVING
SOUTH AT 10 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3134 8467 3126 8466 3125 8474 3126 8491
3137 8487
TIME...MOT...LOC 2016Z 017DEG 9KT 3134 8478
17-GOULDSpecial weather statement, Jun 12, 3:53 PM EST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
453 PM EDT SUN JUN 12 2011
FLZ014-015-114-115-122145-
INLAND GULF FL-COASTAL GULF FL-COASTAL FRANKLIN FL-INLAND FRANKLIN
FL-
453 PM EDT SUN JUN 12 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FRANKLIN AND GULF
COUNTIES IN NORTH FLORIDA...
* UNTIL 545 PM EDT/445 PM CDT/
AT 447 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 9 MILES NORTHEAST OF APALACHICOLA...OR NEAR FRANKLIN...
MOVING SOUTHWEST AT 5 MPH.
PEOPLE IN SOUTHEASTERN GULF AND SOUTHWESTERN FRANKLIN COUNTIES...
INCLUDING THE CITY OF APALACHICOLA...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
PENNY SIZE HAIL...AND WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH
THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2969 8512 2970 8510 2971 8512 2981 8516
2987 8494 2976 8482 2973 8488 2969 8487
2973 8492 2978 8489 2972 8496 2970 8506
2964 8508 2961 8506 2960 8508
TIME...MOT...LOC 2053Z 053DEG 6KT 2979 8488
17-GOULDSpecial weather statement, Jun 12, 3:57 PM EST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
457 PM EDT SUN JUN 12 2011
FLZ007-008-122130-
NORTH WALTON FL-CENTRAL WALTON FL-
357 PM CDT SUN JUN 12 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL WALTON
COUNTY IN THE FLORIDA PANHANDLE...
* UNTIL 430 PM CDT
AT 354 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR DE FUNIAK SPRINGS. THIS STORM WAS NEARLY
STATIONARY...OR SLOWLY DRIFTING TO THE SOUTH.
PEOPLE IN CENTRAL WALTON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
DIME SIZE HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH
THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3081 8607 3080 8606 3071 8604 3070 8599
3061 8596 3056 8623 3078 8623
TIME...MOT...LOC 2056Z 353DEG 2KT 3071 8612
14-MROCZKASpecial weather statement, Jun 12, 6:12 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
712 PM EDT SUN JUN 12 2011
FLZ016-026-122345-
LIBERTY FL-GADSDEN FL-
712 PM EDT SUN JUN 12 2011
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR GADSDEN AND NORTHERN
LIBERTY COUNTIES IN THE FLORIDA BIG BEND...
* UNTIL 745 PM EDT
AT 712 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES NORTHWEST OF
TALLAHASSEE TO 30 MILES SOUTHEAST OF MARIANNA...OR ALONG A LINE
EXTENDING FROM GRETNA TO BRISTOL. THESE STORMS WERE MOVING SOUTHEAST
AT AROUND 15 MPH.
PEOPLE IN GADSDEN AND NORTHERN LIBERTY COUNTIES...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
NICKEL SIZE HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3034 8502 3069 8476 3063 8443 3039 8464
3033 8471 3032 8471 3024 8477
TIME...MOT...LOC 2311Z 291DEG 10KT 3061 8470 3042 8491
14-MROCZKASpecial weather statement, Jun 12, 7:29 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
829 PM EDT SUN JUN 12 2011
GAZ147-130100-
COOK GA-
829 PM EDT SUN JUN 12 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COOK COUNTY
IN SOUTHERN GEORGIA...
* UNTIL 900 PM EDT
AT 824 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 20 MILES SOUTH OF TIFTON...OR NEAR ADEL...MOVING
SOUTHEAST AT 15 MPH.
PEOPLE IN COOK COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
PENNY SIZE HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3103 8330 3103 8340 3112 8355 3127 8345
3123 8333 3119 8334 3117 8331 3114 8330
3112 8332 3110 8332 3109 8330 3106 8328
3104 8328
TIME...MOT...LOC 0028Z 294DEG 13KT 3115 8341
14-MROCZKASpecial weather statement, Jun 12, 8:15 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 PM EDT SUN JUN 12 2011
GAZ160-130200-
LOWNDES GA-
915 PM EDT SUN JUN 12 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LOWNDES COUNTY IN
SOUTH CENTRAL GEORGIA...
* UNTIL 1000 PM EDT
AT 909 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 14 MILES NORTHWEST OF VALDOSTA...OR NEAR CECIL...MOVING
SOUTHEAST AT 15 MPH.
PEOPLE IN NORTHERN LOWNDES COUNTY...INCLUDING THE CITY OF VALDOSTA...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
DIME SIZE HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3090 8311 3079 8334 3083 8337 3085 8335
3088 8336 3088 8340 3091 8343 3101 8344
3103 8341 3103 8324 3101 8319 3095 8318
3095 8314
TIME...MOT...LOC 0115Z 319DEG 15KT 3102 8337
17-GOULDThunderstorm Wind, Lowndes
- When
- June 12, 8:25 PM EST
- Where
- Lowndes County, Hahira
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 30.990, -83.370
Four trees were blown down around Hahira including one tree on a house. Some power lines were blown down as well. The monetary damage figure provided is a rough estimate.
Hail, Decatur
- When
- June 15, 6:52 PM EST
- Where
- Decatur County, Fowlstown
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.800, -84.550
Hail, Miller
- When
- June 15, 8:05 PM EST
- Where
- Miller County, 2.58 mi NW of Colquitt
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 31.196, -84.761
Golfball sized hail was reported just north of Colquitt near U.S. 27.
Hail, Dougherty
- When
- June 15, 8:15 PM EST
- Where
- Dougherty County, Albany
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.570, -84.170
Hail, Worth
- When
- June 15, 8:15 PM EST
- Where
- Worth County, Isabella
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.560, -83.850
Hail, Worth
- When
- June 15, 8:15 PM EST
- Where
- Worth County, 0.59 mi W of Red Rock
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 31.580, -83.940
Pea to nickel sized hail covered some roads.
Hail, Lee
- When
- June 15, 9:31 PM EST
- Where
- Lee County, 2.83 mi SSE of Oakland
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.630, -84.240
Quarter sized hail was reported near the intersection of U.S. 82 and Fussell Road.
Hail, Early
- When
- June 16, 3:58 PM EST
- Where
- Early County, Colomokee
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.460, -84.870
Hail, Early
- When
- June 16, 3:58 PM EST
- Where
- Early County, Blakely
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.370, -84.930
Thunderstorm Wind, Lowndes
- When
- June 17, 4:44 PM EST to 4:48 PM EST
- Where
- Lowndes County, Valdosta
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 30.830, -83.270
Valdosta state em/police reported two downbursts with winds estimated in excess of 60 mph. Trees were blown down. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Miller
- When
- June 17, 5:35 PM EST
- Where
- Miller County, Colquitt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.170, -84.730
Multiple trees were blown down in Colquitt. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Miller
- When
- June 17, 5:35 PM EST
- Where
- Miller County, 2.52 mi SSW of Mayhaw
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.137, -84.888
A house was damaged along Grady-Cobb Road. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Tift
- When
- June 17, 6:05 PM EST
- Where
- Tift County, Brookfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 31.410, -83.390
Multiple trees and power lines were blown down across the eastern half of the county. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Berrien
- When
- June 17, 6:10 PM EST
- Where
- Berrien County, Enigma
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 31.410, -83.320
Multiple trees and power lines were blown down. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Berrien
- When
- June 17, 6:15 PM EST
- Where
- Berrien County, Nashville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 31.200, -83.250
Multiple trees and power lines were blown down. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Berrien
- When
- June 17, 6:15 PM EST
- Where
- Berrien County, Alapaha
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 31.380, -83.220
Multiple trees and power lines were blown down. The monetary damage figure provided is a rough estimate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in North Dakota, June 12 to 13, 2011$485,000 · EF2 · 25 events
- Heat in Texas, June 12, 20111 death · 1 event
- Wildfire in New Mexico, June 12 to 28, 2011$2.5 million · 1 event
- Hail and Damaging Winds in Virginia, June 12, 2011$160,000 · 1.75 in hail · 14 events
- Wildfire in Louisiana, June 12 to 20, 2011$250,000 · 1 event
- Tornadoes and Hail in Pennsylvania, June 12, 2011$40,000 · EF1 · 10 events
- Hail and Damaging Winds in Wyoming, June 12, 2011$127,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in Virginia, June 12, 2011$78,000 · 1.75 in hail · 16 events
- Tornadoes and Hail in Maryland, June 12, 2011$78,000 · EF0 · 16 events
- Lightning Strike in Illinois, June 12, 2011$100,000 · 1 event
- Damaging Winds in Mississippi, June 12, 2011$73,000 · 50 kt wind · 3 events
- Flood in Nevada, June 12 to 30, 2011$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313074, 313075, 313076, 313077, 313078, 313079, 313080, 313102, 313103, 313084, 313091, 313100, 313094, 313096, 313095, 313098.